Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS Nashville, TN

January 8, 2008Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 8, 2008, 6:57 PM CST for Cheatham County, Dickson County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2008, 6:57 PM CST (00:57 UTC)
Expired
Jan 8, 2008, 7:15 PM CST
In force
18 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Dickson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 090057
SVROHX
TNC021-043-090115-
/O.NEW.KOHX.SV.W.0004.080109T0057Z-080109T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF ASHLAND CITY...
  NORTHEASTERN DICKSON COUNTY IN TENNESSEE...

* UNTIL 715 PM CST

* AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST OF
  ASHLAND CITY...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHLAND CITY BY 705 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3636 8697 3638 8692 3636 8690 3635 8690
      3622 8698 3613 8722 3629 8731 3641 8703
TIME...MOT...LOC 0057Z 244DEG 53KT 3625 8717

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:00 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jan 8, 3:00 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST TUE JAN 8 2008

.SHORT TERM...
LATEST ANALYSIS NOW SHOWING COLD FRONT NEAR COU-LIT-SHV LINE...WITH
SQUALL LINE/STRONG TSTMS JUST AHEAD. HIGHER DEWS SURGING NORTH IN
WARM SECTOR NOW ENTERING THE EXTREME WEST CWA. AIRMASS CONTINUES TO
DESTABILIZE WITH TEMPS IN THE MID 60S-LWR 70S. ALOFT...UPPER TROUGH
NOW OVER PLAINS WITH A GOOD ML JET STREAK ENTERING THE MS RIVER VALLEY.

STORM SYSTEM WILL CONTINUE TO TRACK EAST TONIGHT...WITH THE MAIN BRUNT
CROSSING THE CWA IN THE LATE AFTERNOON AND EVENING AS COLD FRONT
REACHES THE TN RIVER BY 00Z WED AND MOVES WELL EAST OF THE PLATEAU
BY 06Z. WHEN MAIN BAND OF CONVECTION COMES THROUGH...INSTABILITY WILL
BE MARGINAL BUT LL/ML WIND STRUCTURE QUITE STRONG. TOR WATCH REMAINS
IN EFFECT UNTIL 9PM FOR THE NORTHWEST AND WILL HIGHLIGHT STRONG
STORMS ELSEWHERE. WINDS SPEEDS WILL REMAIN IN ADVISORY CRITERIA
UNTIL THE FRONT PASSES. WILL CONTINUE NPW AS IS UNTIL 06Z.

LINGER PCPN OVERNIGHT EAST BEHIND FRONT WILL TAPER OFF BEFORE DAWN
BRINGING DRY AND MORE SEASONABLE TEMPS TO THE AREA WED AS FAST
MOVING LL HIGH AND WEAK UPPER RIDGE PUSHES ACROSS.

ANOTHER LL SYSTEM AND WEAK UPPER TROUGH MOVING OUT OF THE PLAINS ALREADY
WED AFTERNOON WILL BRING A FEW SHOWERS UP INTO THE SOUTHERN COUNTIES
TOWARD THU MORNING AND ACROSS MUCH OF THE CWA THU AS A FRONTAL BOUNDARY
AND DEEPER MOISTURE SOURCE WORKS ACROSS THE REGION.

UPPER TROUGH SWINGS PCPN OUT OF THE PICTURE THU NIGHT RETURNING DRY
CONDITIONS TO THE AREA FRIDAY.

.LONG TERM...
THE AREA STAYS IN DRIER BROAD UPPER SOUTHWEST FLOW SAT / SAT NIGHT
BUT ON SUN...A WEAK ML/UL AXIS AND SFC FEATURE MAY BRING ISOLATED-
SCATTERED SHOWERS TO THE AREA.

BORDER-LINE TEMPS AND LINGERING MODERATE MOISTURE MAY RESULT IN
SOME LIGHT MIXED PCPN SUN NIGHT/EARLY MON...LARGELY NORTHEAST.
MOST OF CWA WILL HOWEVER REMAIN DRY MON THROUGH TUE...WITH TEMPS
BACK AT OR BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      43  57  43  60 / 100   0  30  50
CLARKSVILLE    41  56  43  59 / 100   0  20  40
CROSSVILLE     42  54  44  57 / 100   0  30  80
COLUMBIA       43  57  45  62 / 100  10  30  50
LAWRENCEBURG   43  56  47  63 / 100  10  40  50
WAVERLY        42  56  44  60 / 100   0  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Jan 8, 6:56 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CST TUE JAN 8 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-091130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
656 PM CST TUE JAN 8 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A STRONG COLD FRONT MOVING THROUGH MIDDLE TENNESSEE TONIGHT WILL
BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. OWING TO STRONG LOW
LEVEL WIND SHEAR, SOME OF THE STORMS BE BECOME SEVERE, WITH
DAMAGING WINDS BEING THE PRIMARY THREAT. IT IS ALSO POSSIBLE THAT
ISOLATED TORNADOES MAY DEVELOP AS THE MAIN SQUALL LINE MOVES
ACROSS THE MID STATE DURING THE EVENING.

IN ADDITION, A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT, WITH SUSTAINED WINDS OF 15 TO 25 MILES PER HOUR AND
OCCASIONAL HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

ROSE

In the hours before

Special weather statement, Jan 8, 4:45 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CST TUE JAN 8 2008

TNZ022-024-082330-
BENTON-HUMPHREYS-
445 PM CST TUE JAN 8 2008

...A STRONG THUNDERSTORM WILL BE MOVING INTO BENTON AND HUMPHREYS
COUNTIES...

AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING CREEK...OR 15 MILES NORTHEAST OF
JACKSON...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE NEAR...
  CAMDEN BY 520 PM CST.
  6 MILES NORTHWEST OF NEW JOHNSONVILLE BY 525 PM CST.

PEOPLE IN BENTON AND WESTERN HUMPHREYS COUNTIES...INCLUDING THE CITY
OF CAMDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

IF THIS STORM MAINTAINS ITS PRESENT STRENGTH...MOTHBALL SIZE
HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH ITS PASSAGE.

STEIGERWALDT
Special weather statement, Jan 8, 6:53 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CST TUE JAN 8 2008

TNZ057-059-060-090115-
HICKMAN-MAURY-WILLIAMSON-
653 PM CST TUE JAN 8 2008

...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN COUNTY AND WILL SOON
MOVE INTO MAURY AND WILLIAMSON COUNTIES...

AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF CENTERVILLE...MOVING EAST AT 55
MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:15 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry30 min
Jan 8, 6:36 PM CSTSevere Thunderstorm WarningOHXDickson, Humphreys24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.